MAUDE Adverse Event Report: K2M, INC. EVEREST SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. EVEREST SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number M5111-05540
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product will not be returned for evaluation.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.User disposed.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a revision surgery took place in which a loosened pedicle screw was removed.The patient reportedly had a pedicle screw loosen approximately 3 months post-op.Revision surgery took place (b)(6) 2016.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Almost three months post-op, the patient was revised due to a grade 1 anterolisthesis at l4-l5.During the revision surgery, the surgeon noticed that the left l4 set screw was loose and the right l4 pedicle screw was displaced laterally through the pedicle.The surgeon believes that the set screw may have been cross-threaded, possibly contributing to it backing out, resulting in the right l4 pedicle screw displacing through the patient's pedicle.The explanted implants were disposed of, and therefore, could not be evaluated.Based on the information provided, no root causes could be determined.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.User disposed.
 
Event or Problem Description

Brand Name
EVEREST SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6297025
Report Number3004774118-2017-00002
Device Sequence Number1081102
Product Code MNI
UDI-Device Identifier10888857148956
UDI-Public10888857148956
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K132361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberM5111-05540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2901-10001 LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight78